For ages, I was on Dilantin, and then a number of years back, got switched to Phenytoin (Amneal IP212 Purple and White capsules). For the most part, everything has been fine -- every once in a great while, I might have an absence seizure, but no Grand Mals in over five years. Now our Good Ol' insurance company tells me I have to get the 90 capsule mail order subscription which I have a real problem with -- entrusting the Postal Service with my drugs (not that they would ever be delivered to the wrong address, of course). So the problem comes in that they have prescribed me the orange Phenytoin Taro PNN 100 capsules that I can pick up at the local Target as an alternative to mail order meds (I was getting my meds from the local Walgreens). I've been "told" that these are the same things, but my body seems to be saying otherwise -- 4 absence seizures alone made me say in for the weekend, miss Easter service, and leaves me questioning hope safe it is to drive to work tomorrow. I suppose I'll take an extra capsule or two to make sure my levels haven't dropped, and have an appointment to see my doctor on Saturday (the earliest she could see me). My question to the forum -- have any of you had a similar situation where the generics are *supposed* to be the same, but you have symptoms three days later that seem to prove otherwise? If so, what did you do for remediation?
No responses have yet been posted. Add your response to this question.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 11 Oct 2010 • 1 answer
Phenytoin - can this cause a loss of smell & taste or is it more likely to be from a brain aneurysm?
Posted 12 Jun 2011 • 1 answer
What other seizure med can you suggest other than phenytoin & divalproex - without the side effects?
Posted 3 Aug 2011 • 1 answer
Posted 1 Sep 2013 • 1 answer
Posted 2 Oct 2014 • 2 answers